Approximation of Irrational Matrix Functions and Its Application to Continuous-Discrete Model Conversion

[+] Author and Article Information
Muh-Yang Chen, Chyi Hwang

Department of Chemical Engineering, National Cheng Kung University, Tainan, Taiwan 70101

J. Dyn. Sys., Meas., Control 111(2), 142-145 (Jun 01, 1989) (4 pages) doi:10.1115/1.3153029 History: Received August 01, 1987; Revised April 13, 1988; Online July 21, 2009


In this paper, an improved method of rational approximation is presented for evaluating the irrational matrix function f(A ), where A is a square matrix and f(s) is a scalar irrational function which is analytic on the spectrum of A . The improvement in the accuracy of the approximation off (A ) by a rational matrix function is achieved by using the multipoint Pade approximants to f(s). An application example to model conversion involving the evaluations of the matrix exponential exp (A T) and the matrix logarithm ln(F ) is provided to illustrate the superiority of the method.

Copyright © 1989 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In